Hail, Walker
- When
- June 6, 3:20 PM CST
- Where
- Walker County, Nauvoo
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.000, -87.483
Dime to Penny size hail was reported in Nauvoo.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 6, 1:35 PM CST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 235 PM CDT MON JUN 6 2005 .SHORT TERM...(TONIGHT - THURSDAY NIGHT) ONGOING SCATTERED PULSE THUNDERSTORMS OVER THE STATE THIS AFTERNOON. HEAVY RAINFALL WITH SOME REPORTS OF PEA TO NICKEL SIZE HAIL MIXED IN. SIMILAR PATTERN TO CONTINUE THROUGH THE SHORT TERM...AS SEVERAL UPPER LEVEL IMPULSES MOVE ACROSS THE AREA. PLENTY OF MOISTURE AND DAYTIME INSTABILITY WILL CREATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. HIGHS 85 TO 90 WITH LOWS NEAR 70. .LONG TERM...(FRIDAY - MONDAY) GFS DEVELOPS A VERY BROAD UPPER LOW OVER THE NORTHERN GULF OF MEXICO BY FRIDAY...SOMEWHAT SANDWICHED BETWEEN THE BERMUDA HIGH AND SOUTHWESTERN HIGH. LATEST 12 GFS INDICATES THIS AREA OF LOWER HEIGHTS WILL BE OVER OR AT LEAST NEAR THE AREA THROUGH THE WEEKEND, SO FIND IT HARD NOT TO GO WITH CLIMATOLOGY FOR POPS. TEMPS SHOULD ALSO BE NEAR AVERAGE, MAYBE SLIGHTLY ABOVE. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 67 86 67 84 / 30 50 40 50 ANNISTON 70 85 68 84 / 30 50 40 50 BIRMINGHAM 70 85 69 84 / 30 50 40 50 TUSCALOOSA 70 86 70 87 / 40 50 40 50 CALERA 69 85 69 85 / 40 50 40 50 AUBURN 68 87 68 86 / 30 50 40 50 MONTGOMERY 71 87 71 88 / 40 50 40 50 TROY 71 87 70 89 / 50 50 40 50 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 88/88
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 235 PM CDT MON JUN 6 2005 ALZ011>015-017>050-071030- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 235 PM CDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER THE FORECAST AREA THROUGH 9 PM. SOME OF THESE STORMS WILL BE STRONG TO LOCALLY SEVERE...CAPABLE OF PRODUCING HAIL AND WIND GUSTS UP TO 50 MPH. THE THUNDERSTORMS WILL BE FAIRLY SLOW MOVING...SO LOCALIZED HEAVY RAINFALL IS ALSO EXPECTED. WET MICROBURST POTENTIAL: BIRMINGHAM...LOW. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY). NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 329 PM CDT MON JUN 6 2005 ALZ037-062115- TALLAPOOSA- 329 PM CDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLAPOOSA COUNTY UNTIL 415 PM CDT... ...SMALL HAIL AND WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER BARNESVILLE...MOVING NORTHEAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BARNESVILLE AND CAMP HILL THROUGH 415 PM CDT. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. ALSO...STRONG GUSTY WINDS THAT CAN BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
331 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 4 E CORINTH 33.46N 85.52W
06/06/2005 RANDOLPH AL LAW ENFORCEMENT
SHERIFF OFFICE REPORTED LARGE TREE DOWN ON COUNTY ROAD 22
NEAR FOLSOM.
&&
STEFKOVICHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
340 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD BIRMINGHAM 33.53N 86.80W
06/06/2005 JEFFERSON AL EMERGENCY MNGR
FINLEY BLVD, 28TH AND 30TH ST, 43RD AVE UNDER WATER.
VALLEY CREEK AT CENTER ST. NEAR BANKFULL.
0315 PM FLASH FLOOD BIRMINGHAM 33.53N 86.80W
06/06/2005 JEFFERSON AL EMERGENCY MNGR
FINLEY BLVD, 28TH ADN 30TH ST, 43RD AVE UNDER WATER.
VALLEY CREEK AT CENTER ST NEAR BANKFUL
&&
STEFKOVICHPRELIMINARY LOCAL STORM REPORT...CORRECTED TIME FOR FLOODING...
NATIONAL WEATHER SERVICE BIRMINGHAM AL
340 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM FLASH FLOOD BIRMINGHAM 33.53N 86.80W
06/06/2005 JEFFERSON AL EMERGENCY MNGR
FINLEY BLVD, 28TH AND 30TH ST, 43RD AVE UNDER WATER.
VALLEY CREEK AT CENTER ST. NEAR BANKFULL.
&&
STEFKOVICHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
344 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG SNEAD 34.12N 86.39W
06/06/2005 BLOUNT AL LAW ENFORCEMENT
SHERIFFS OFFICE REPORTE TREES AND POWER LINES DOWN.
&&
STEFKOVICHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 355 PM CDT MON JUN 6 2005 ALZ015-062145- WALKER- 355 PM CDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WALKER COUNTY UNTIL 445 PM CDT... ...LOCALLY HEAVY RAINFALL AND SMALL HAIL ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 7 MILES EAST OF CARBON HILL...MOVING NORTHEAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR CARBON HILL AND NAUVOO THROUGH 445 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING...WITH SMALL PEA SIZE HAIL. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. ALSO...NUMEROUS LIGHTNING STRIKES ARE OCCURRING WITH THESE STORMS.
The Columbus AFB radar (KGWX), 79 km away, was scanning. The volume nearest the first event began at 21:20 UTC.
1 hail. Local standard time, as filed.
Dime to Penny size hail was reported in Nauvoo.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459793.